MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006L8406911
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Sepsis (2067); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Study: (b)(6) clinical trial.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexiva pulse laser fiber was used during a lithotripsy procedure of the upper pole of the right kidney, performed on (b)(6) 2021, as part of the u0703 flexiva pulse registry clinical trial.The procedure was completed with the flexiva pulse laser fiber.Prior to discharge, the patient experienced sepsis that was probably related to the flexiva pulse laser fiber and had a causal relationship to the lithotripsy procedure.The sepsis was considered life threatening, additional intervention was required and the patient was hospitalized and catheterized.The sepsis was treated with medication: maxipime, normal saline, vancocin, tylenol, amikin, trimpex, benadryl, toradol, zofran, levaquin, ephedrine, ceftin.The patient was hospitalized from (b)(6) 2021, the patient was catheterized from (b)(6) 2021, and the sepsis was resolved.On (b)(6) 2021, the patient experienced bladder spasms that was non-serious, possibly related to the flexiva pulse laser fiber and probably related to the lithotripsy procedure.The bladder spasms were treated with medication: toviaz, glycopyrrolate/neostigmine, toradol, pyridium, ditropan.The bladder spasms issue is ongoing and not yet resolved.
 
Additional Manufacturer Narrative
Block b5: description of event or problem update based on additional information received on january 11, 2022.Block b7: other relevant medical history updated based on the additional information received january 10, 2022.Block g2: study: u0703 flexiva pulse registry clinical trial block h6: patient code e0306 captures the reportable event of sepsis.Block h10: the flexiva pulse laser fiber was not returned for evaluation.A labeling review was performed and the reported patient effect of "infection" is listed in the flexiva pulse id laser fiber ifu as a potential outcome of the procedure.A medical review was performed, and the event of urinary tract infection resulting in sepsis is anticipated in nature per the flexiva pulse id laser fiber ifu.Based on all of the available information, the complaint is assigned a probable cause of known inherent risk of device.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexiva pulse laser fiber was used during a lithotripsy procedure of the upper pole of the right kidney, performed on (b)(6)., 2021, as part of the u0703 flexiva pulse registry clinical trial.The procedure was completed with the flexiva pulse laser fiber.Prior to discharge, the patient experienced sepsis that was probably related to the flexiva pulse lase fiber and had a casual relationship to the lithotripsy procedure.The sepsis was considered life threatening, additional intervention was required and the patient was hospitalized, catheterized, and given medication to treat the sepsis.The medication given was maxipime, normal saline, vancocin, tylenol, amikin, trimpex, benadryl, toradol, zofran, levaquin, ephedrine, ceftin.The patient was hospitalized from (b)(6) 2021 through (b)(6) 2021, the patient was catheterized from (b)(6) 2021 through (b)(6) 2021, and the sepsis was resolved.On (b)(6) 2021, the patient experienced bladder spasms that was non-serious, possibly related to the flexiva pulse laser fiber and probably related to the lithotripsy procedure.The bladder spasms were treated with medication: toviaz, glycopyrrolate/neostigmine, toradol, pyridium, ditropan.The bladder spasms issue is ongoing and not yet resolved.Additional information received january 11, 2022.The clinical site confirmed that the bladder spasms were not related to either the flexiva pulse laser fiber or the lithotripsy procedure.

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13191005
Report Number3005099803-2021-08032
Device Sequence Number5935248
Product Code GEX
UDI-Device Identifier08714729978725
UDI-Public08714729978725
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2024
Device Model NumberM006L8406911
Device Catalogue Number2130-02
Device Lot Number0027030926
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age50 YR
Patient SexMale
Patient Weight102 KG